MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Catalog Number |
ESBF3614C103E |
| Medical Device Problem Codes |
Leak/Splash (1354); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/19/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an endovascular aortic repair for a 73 mm aneurysm, the stent graft esbf3614c103e endur iis bif was implanted in the abdominal aorta.During the index procedure, the operator inserted the 36 eiis ipsilaterally on the patient¿s left side and positioned the proximal m arkers at the bottom of l1.The desired gate orientation was anterior and slightly to the patient¿s left.The operator settled on an orientation with the gate around 1pm, with the ¿e¿ marker clearly visible and its tail pointing toward the patient¿s left.No lao/rao obliquity was necessary to visualize the target right renal ostium.A 20-degree cranial angulation was used to eliminate parallax on the main body proximal markers.Contrast was injected via a pigtail catheter from the patient¿s right, and the target right renal was marked.The operator positioned the four proximal markers at the mid-ostium of the right renal and proceeded to open the graft cover on the main body.As the graft cover was about to pass the first row of stent rings (with approximately 8¿9 mm of graft material uncovered), a rapid movement was observed in the stent rings on the patient¿s right side of the main body.The ¿e¿ marker completely reversed orientation and was now backwards, with its tail facing the patient¿s right.It was noted that a change in orientation of the ¿e¿ marker had been seen in previous cases during deployment, but not so suddenly.The distal marker on the contralateral gate still appeared appropriately positioned, and the gate was expected to deploy as desired.Deployment of the main body continued until a stent ring and a half were exposed.Another contrast run was performed without correcting for parallax.The target renal was re-marked, and the main body was positioned distal to the renal ostium.Deployment continued until the contralateral gate opened and suprarenal fixation was achieved.Cannulation was successful, and a stiff wire was exchanged.Intravascular ultrasound (ivus) was used to confirm limb lengths for sealing in the common iliacs and to check the positioning of the main body relative to the target renal.At this point, severe infolding of the main body graft was observed on the patient¿s right side.The infolded fabric and stents appeared as a straight line reaching the center of the main body lumen, beginning at the top of the main body and continuing to about 7 mm above the flow divider.The decision was made to deploy the limbs and address the infolding during subsequent ballooning.A reliant balloon was inflated throughout the main body, and subsequent evaluation with ivus showed that the infolding was reduced by about half.A contrast run demonstrated that the infolding was causing a type 1a endoleak.There was discussion regarding whether the graft was too oversized for the neck anatomy.However, it was recalled that the rapid stent movement had occurred during deployment, before any graft material was apposed to the neck.The aortic neck measured 3 cm in length, and the infolding also occurred in the sac space outside the neck.To address this, a 32x32x49 cuff was deployed.The cuff was deployed and ballooned.Ivus showed that the infolding in the neck was significantly reduced, although some infolding remained in the main body outside the aortic neck.A final contrast injection showed that the type 1a endoleak was resolved.It was determined that optimal correction had been achieved, as the endoleak was resolved and flow to the limb components was satisfactory per the physician the cause of the event was related to the deployment of the main body which exhibited unusual behavior and it appeared that the main body was not loaded correctly.This caused the graft to not open correctly.No additional clinical sequalae was provided and the patient is fine.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information received: it was reported that the stent graft oversizing was assessed in relation to the neck lumen.The graft was understood to be appropriately oversized when measured from wall to wall but was significantly oversized when accounting for the neck thrombus load.The physician does not believe the oversizing contributed to the issue, noting that similar oversizing has been successfully utilized in comparable anatomies without resulting in infolding.The physician referenced the inversion of the "e" marker observed during the procedure as a potential contributing factor.There was no reported decrease in blood flow due to the infolding or occlusion of the iliac artery.It was noted that the patient is currently doing well.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Film analysis: the reported endoleak and infolding could be confirmed on the film provided; however, the exact cause of the infolding event could not be determined.It is considered that the endoleak occurred as a consequence of the infolding present.The e-marker event could not be assessed on the films provided.Procedural angiogram showing the deployment of the device and/or end oleak interrogation were not received for review.Although the stent graft did not appear to be unreasonably oversized for the patient anatomy, the presence of aortic neck thrombus may have contributed to the infolding observed.Instructions for use for the endurant iis stent graft advise that the aortic section of the bifurcated stent graft should be oversized 10-20% in relation to the actual measured inner vessel diameter.This measurement should take into account thrombus present within the vessel, that has the capacity to decrease the inner vessel diameter.It is possible that the e-marker event was a consequence of the infolding observed also but this could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.